W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Back to Search Results |
| Model Number |
VBJR072502A |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/20/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The following was reported to gore: on (b)(6) 2022, a patient presented for treatment of a stenotic superficial femoral artery utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface.The physician was able to advance and place the viabahn device at the intended location.When the physician pulled the deployment line, the line broke after the viabahn had expanded distally by approximately 0.5 cm.The physician cut the hub of the deployment system and attempted to pull the remaining fragment of the line to complete expansion.He was unable to complete deployment and decided to remove the viabahn by re-sheathing the mostly constrained device.He was able to remove the viabahn by re-sheathing it using a 7 fr sheath.The procedure was successfully completed using an alternate viabahn device.No impacts to the patient were reported.The physician believes he may have pulled the deployment line too forcefully on the initial viabahn, causing the line to break.Two other viabahns were implanted without issue during the procedure.
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Device evaluation: the endoprosthesis, distal shaft assembly, and part of the dual lumen catheter where returned tracked through an accessory introducer sheath.The dual lumen appeared cut longitudinally and neither a hub assembly nor deployment knob were returned consistent with the clinician¿s report of cutting off the hub of the delivery system.The inner zipper was partially deployed resulting in approximately 1.3 cm of device expansion, and the deployment line appeared broken at the proximal end where it exited the cut dual lumen.The endoprosthesis was compressed longitudinally, exposing a kinked distal shaft at the transition, and there was delamination of rows on the body and distal end of the stent-graft.These observations are consistent with unintended interactive effects during attempted retraction within the sheath as reported.A guidewire was inserted tip to hub, and deployment was successfully resumed with the remaining deployment line at the proximal end of the device.No further remarkable observations were noted with respect to the endoprosthesis or delivery system.The conditions present during the procedure could not be replicated during evaluation, and deployment was successfully resumed during evaluation with the remaining deployment line exiting at the proximal end of the cut dual lumen catheter.However, as reported, the clinician suspected excessive force was applied during deployment contributing to the deployment line break.Therefore, the root cause of the partial deployment with a broken deployment line is consistent with reasonably foreseeable unintended use error, specifically user forcefully pulls the deployment knob and does not deploy in a smooth and consistent motion.Ifu statement: the gore® viabahn® endoprosthesis with heparin bioactive surface instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail, and there are applicable statements.The ifu states the following: ¿untwist the screw-connector at the base of the deployment knob.While keeping the extracorporeal segment of the catheter as straight as possible, slowly pull the deployment knob away from the adapter.¿.